EconPapers    
Economics at your fingertips  
 

Structural breaks and nonlinearity in US and UK public debts

Fredj Jawadi and Ricardo Sousa

Applied Economics Letters, 2013, vol. 20, issue 7, 653-657

Abstract: This article investigates the short-term dynamics of public debts in the United States and the United Kingdom over more than four decades. We check for structural changes in the data and assess nonlinearity and switching-regime hypotheses using several linearity tests. Our findings point to multiple structural breaks due to economic downturns, oil shocks and financial and political instability. We also identify different regimes for which the adjustment is asymmetric and nonlinear, in particular, since 2003 and around the Great Recession.

Date: 2013
References: Add references at CitEc
Citations: View citations in EconPapers (5)

Downloads: (external link)
http://hdl.handle.net/10.1080/13504851.2012.727967 (text/html)
Access to full text is restricted to subscribers.

Related works:
Working Paper: Structural Breaks and Nonlinearity in US and UK Public Debt (2012) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:taf:apeclt:v:20:y:2013:i:7:p:653-657

Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/RAEL20

DOI: 10.1080/13504851.2012.727967

Access Statistics for this article

Applied Economics Letters is currently edited by Anita Phillips

More articles in Applied Economics Letters from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().

 
Page updated 2025-03-22
Handle: RePEc:taf:apeclt:v:20:y:2013:i:7:p:653-657